MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Catalog Number 03.211.002
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, age, date of birth, and weight not available for reporting.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient underwent an open reduction internal fixation (orif) for a left distal humeral fracture on (b)(6) 2018.During the procedure, the drill guide was not properly fitted to the plate.The surgeon drilled the screw hole and inserted the variable angle (va) locking screw.When the surgeon attempted to remove the screw for replacement, it just spun in the hole and could not be removed.Surgeon cut off the screw head in order to remove the screw.Surgery was completed successfully with a delay of approximately 15 minutes.Patient bled a little due to this event but is reported as stable.Surgeon stated drilling in the incomplete thread engagement may have damaged the screw hole and insertion of the screw at an angle greater than 15 degrees may have damaged the locking mechanism of the plate.Concomitant device reported: plate (part number unknown, lot number unknown, quantity 1) this report is for one (1) 2.0mm universal variable angle locking drill guide.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part no.: 03.211.002.Lot no.: 9506749.Manufacturing location: (b)(4).Release to warehouse date: 17.Jun.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned devices.Investigation selection.Investigation site: (b)(4).Selected flow: 2.Device interaction/functional.Visual inspection: there are some slight traces of use visible on the va-lcp drill sleeve 2.7 f/drill bit.Otherwise the part is in a good condition.Functional test / dimensional inspection: as the article number of the used plate is unknown we performed a functional test with a demo titanium plate (04.111.690 / lot: l067125) and a stainless steel plate (02.111.690 / lot:l077750) with no difficulties.The received condition of the device does not agree with the complaint description.The complaint cannot be replicated with the returned device.Document/specification review: not required per selected investigation flow as the complaint cannot be replicated.Summary: the received condition of the va-lcp drill sleeve 2.7 f/drill bit does not agree with the complaint description.No failure was detected.The complaint cannot be replicated with the returned device.During the functional test no failure was detected.This lot of (b)(4) pieces was manufactured in june 2015 according to the specification.We are not aware of any other complaint for this article- and lot combination.No additional information regarding used plate was provided.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7437562
Report Number8030965-2018-53175
Device Sequence Number1642652
Product Code FZX
UDI-Device Identifier07611819443143
UDI-Public(01)07611819443143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.002
Device Lot Number9506749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;